Alert archive / Utah / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 38, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 14, 2001, 7:52 PM MDT for Sanpete County, Sevier County, Utah. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 14, 2001, 7:52 PM MDT (01:52 UTC)
- Expired
- Jul 14, 2001, 8:15 PM MDT
- In force
- 23 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Sanpete County, UT, Sevier County, UT
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 150153 SVRSLC UTC039-041-150215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 752 PM MDT SAT JUL 14 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN SANPETE COUNTY IN UTAH NORTH CENTRAL SEVIER COUNTY IN UTAH * UNTIL 815 PM MDT * AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF SALINA...OR ABOUT 13 MILES NORTHEAST OF RICHFIELD...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL NORTHERN SEVIER COUNTY AT 810 PM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THEX NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3905 11206 3883 11198 3890 11147 3921 11155
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:07 PM MDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 14, 3:07 PM MDT, 4 hours 45 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 307 PM MDT SAT JUL 14 2001 SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL BE OVER MOST OF UTAH TODAY...WITH SOMEWHAT DRIER AIR OVER THE FAR WEST. THE DRIER AIR WILL SPREAD EAST ON SUNDAY BUT SCATTERED STORMS WILL DEVELOP OVER THE CENTRAL MOUNTAINS AGAIN SUNDAY AFTERNOON. DISCUSSION...SHORTWAVE OVER FOUR CORNER WITH ANOTHER OVER CALIFORNIA. MESOETA GRIDS SHOW A JET STREAK OVER NORTHWEST UTAH AND ANOTHER JET EXIT REGION OVER SOUTHWEST UTAH. CELLS MOVING ALONG AT 15-20 KNOTS BUT REPEATED DEVELOPMENT OVER THE SAME AREA CAUSING LOCAL HEAVY RAINFALL ACCUMULATION. SHOWERS AND STORMS WILL CONTINUE FOR MOST OF THE NIGHT WITH THIS JET SUPPORT. FOR SUNDAY WEDGE OF DRIER AIR MOVES INTO WESTERN UTAH WITH BREEZY CONDITIONS AS WHATS LEFT OF CALIFORNIA SHORTWAVE MOVES INTO EASTERN IDAHO. SCATTERED CONVECTION CONTINUES ALONG THE IDAHO BORDER AND OVER AND NEAR THE MOUNTAINS. ANOTHER ROUND OF ISOLATED TO LOW END SCATTERED ACTIVITY MONDAY FOR THE MOUNTAINS AND POINTS EAST WHILE THE WEST DESERTS SHOULD BE DRY. EXTENDED...A MODERATE TO STRONG AND DRY SOUTHWEST FLOW ALOFT WITH A TRO[UGH OVER THE PACIFIC NORTHWEST. WE MAY SEE A COOL FRONT EDGE IN BY ABOUT THURSDAY. DEEP SUB-TROPICAL MOISTURE SHOULD REMAIN EAST OF OUR AREA. SLC 6211 CDC 421- GIBSON .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:25 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Iron | 35 min |
| Jul 14, 6:31 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 39 min |
| Jul 14, 6:51 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Iron | 39 min |
| Jul 14, 7:33 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Iron | 42 min |
| Jul 15, 3:05 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Utah | 40 min |
| Jul 15, 3:25 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne, Utah | 50 min |
| Jul 15, 3:25 PM MDT | Severe Thunderstorm Warning | SLC | Wasatch | 50 min |
| Jul 15, 3:32 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Sanpete, Sevier | 43 min |
| Jul 15, 3:40 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache, Weber | 35 min |
| Jul 15, 3:54 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane, San Juan | 66 min |
| Jul 15, 4:15 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne, Utah | 30 min |
| Jul 15, 4:15 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 45 min |
| Jul 15, 4:45 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 45 min |
| Jul 15, 5:30 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 30 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.